MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA VISIGLIDE2; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

TERUMO CORPORATION, ASHITAKA VISIGLIDE2; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number OL-XS35455M
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
Terumo medical corporation received the reported information.On tuesday, (b)(6) 2025, during an ercp procedure, a visiglide 0.035 straight guidewire was used.From the beginning, the guidewire was unusable due to damage to the coating.The coating appeared to be defective, which caused the wire to become stuck inside the extraction balloon.As a result, the medical team was forced to use a second guidewire for the same patient.The procedure outcome was not reported; however, the patient was not harmed.
 
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E1: initial reporter name: unknown.E1: phone number: unknown.E2: health professional: unknown.E3: occupation: unknown.H4: device manufacture date: unknown due to unknown lot number.Since the actual device was not returned, detailed investigation could not be performed.Since the lot number was unknown, the manufacturing record and the shipping inspection record could not be investigated.In the past three years, we have not received any similar complaints of the involved products caused by the manufacturing process.Since the lot number was unknown, the manufacturing record and the shipping inspection record could not be investigated.In addition, since the actual device was not returned and investigation of it could not be performed, it was not possible to clarify the cause of occurrence.Relevant instructions for use (ifu) reference: "before use, prepare and inspect the instrument as instructed below.Should the slightest irregularity be suspected, do not use the instrument; use a spare instead.Damage or irregularity may compromise patient or user safety, present an infection control risk, cause tissue irritation and patient injury, such as perforation, hemorrhage, mucous membrane damage or thermal injury and may result in more-severe equipment damage." "if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the guidewire and/or endotherapy device and determine the cause by fluoroscopy or endoscope.Continuing to manipulate the guidewire could cause patient injury, such as perforation, hemorrhage or mucous membrane damage.It may also damage the endoscope, instrument and/or endotherapy device." terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide additional information in sections b5, d4 and h4, the device return date in section d9, additional information to section b5, update section h3, and to provide the completed investigation results.Visual and microscopic inspections of the actual device: the outer layer had been peeled off in an accordion shape at approximately 50mm - 63mm from the distal end.The wire had been exposed at approximately 63mm - 73mm from the distal end.The tapered ring was in a state where it could move at approximately 63mm - 73mm from the distal end.It had been intermittently abraded at approximately 73mm - 89mm from the distal end.No anomaly such as a scratch or peeling was found in other sections.Confirmation of dimensions - outer diameter of the urethane outer layer: it was not possible to measure it.Outer diameter of the ptfe outer layer: it met the factory's specifications.No anomaly was found.No anomaly was found in the history investigation result.No other similar report was found in the past complaint file.Confirmation on the manufacturing process: at the manufacturing process, the fixing strength of the tapered ring had been inspected.No anomaly was found in the fixing strength of the involved lot.At the manufacturing process, 100% visual inspection is performed to confirm that there is no anomaly such as a scratch or exposure of the wire in the urethane part at the distal end and in the tapered ring.At the manufacturing process, the outer diameter is measured on 100% basis to confirm that there is no anomaly in the outer diameter of urethane part at the distal end.
 
Event or Problem Description
Terumo received the following reported information: the procedure was prolonged; less than 30 minutes.

Brand Name
VISIGLIDE2
Common Device Name
ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya, shizuok 418-0 015
JA  418-0015
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya, shizuok 418-0 015
JA   418-0015
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key23414352
Report Number9681834-2025-00203
Device Sequence Number9084614
Product Code OCY
UDI-Device Identifier04953170358258
UDI-Public(01)04953170358258(17)271231(10)250106
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K091417
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOL-XS35455M
Device Catalogue NumberG-260-3545S
Device Lot Number51K (250106)
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2025
Supplement Date Received by Manufacturer04/13/2026
05/05/2026
Initial Report FDA Received Date10/29/2025
Supplement Report FDA Received Date05/05/2026
06/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown